Hi all, I contracted HSV-1 nearly 8 years ago. I took Acyclovir to manage my first OB, as was prescribed by my local Planned Parenthood where the initial diagnostic test was done. I've lived completely symptom-free since by first OB, at least until recently. I had been prescribed Valtrex by my OBGYN when I entered a new relationship with my now-husband, in order to prevent passing the virus. This is something very important to my husband, as he wants to take every precaution possible so as to not catch the virus. I was on 500 mg daily suppressive therapy for over 2 years before having any issues. It all began on my honeymoon - yes, my honeymoon. Supposed to be the best time of my life and I have to explain to my new husband that I'm having intense itching and small sores. I called my OBGYN as soon as we got back, she really couldn't answer why I was having problems after years of no issues -- she just confirmed I was having symptoms of my HSV-1 and upped my meds to 1 g daily for suppression. I went a week's time feeling perfect and like a new woman -- my confidence skyrocketed and I felt great. I started going to yoga again, eating healthy and was super happy and my stress levels were lower than ever before. Three weeks later, the intense itching has returned and though I have no visible sores, I feel like I'm on the verge of an OB any minute. Incredibly frustrating, since she said the last OB could have been caused by stress and I'm literally the happiest I've ever been in my life, except for these problems with H. It's causing me some really terrible stress and anxiety to say the least. We have not been intimate because I'm scared of passing this along. I called my doctor today to get some advice, to see if I should stay on the Valtrex, and am waiting for a call back from her office. I just don't understand how I can go years with no symptoms at all, and then all of a sudden my anti-virals are making me worse? What's worse is I feel like my doc can't explain why this is happening, she just keeps blaming stress and upping medications. Anyone experienced anything similar?
Thanks for reading :)